Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

When will body balance resume after taking Vimpat for partial seizures?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
My husband just started vimpat 2 wks ago for partial seizures he has been off balance but today it has gotten worse, how long dos it take for your body to ajust to the meds? he still has to reach 200 mgs x2 daily right now he is at 100 mgs x2 daily do we need to ride it out a few more weeks or do we need to contact our dr
Posted Tue, 4 Mar 2014 in General Health
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: 2 weeks is a sufficient time Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Vimpat is actually lacosamide and dizziness and ataxia are a common adverse effect of lacosmide. Two weeks have been a good enough period of trial and the body should have been adapted by now. If still the body has not adapted then it is likely the adverse effect may persist. You should meet your doctor and discuss about switching the drug. Carbamazepine and levera are two other drugs which can be effective. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor